Georgia, 2025

Damaging Winds in Georgia, June 9, 2025

June 9, 2025 · NWS CHS · 2 events in 1 county or zone

A warm and moist airmass residing in advance of a front was supportive of severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A warm and moist airmass residing in advance of a front was supportive of severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 9, 9:38 AM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 9, 9:38 AM EST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1038 AM EDT Mon Jun 9 2025

.SYNOPSIS...
Active weather pattern continues as multiple upper level
disturbances impact the region, resulting in daily chances for
showers and storms. A few storms this afternoon and evening may
become severe, or capable of producing damaging wind gusts and
locally heavy rainfall.

&&

.NEAR TERM /THROUGH TONIGHT/...
Decaying storms have moved in from South Central Georgia, which
have now settled to scattered showers developing/pushing
northeast toward the Charleston Tri-County and the SC coastal
areas. This could affect the evolution of expected convection
later this afternoon, in that some stabilization occurs and
delays future activity by a couple of hours. For example, latest
observations show that the recent/ongoing rainfall has lowered
temps across the interior counties back into the lower 70s.

Today: Aloft, the forecast area will be situated on the
southeast periphery of the cyclonic flow around the low centered
across the Upper Midwest and Great Lakes region. At the
surface, a front will remain upstream leaving the forecast area
in a warm and moist summer airmass. Model guidance is again
quite mixed on how diurnal convection will play out this
afternoon. It seems as though initiation will take place early
this afternoon mainly due to surface heating and some focusing
on a subtle ThetaE gradient noted across southeast GA. Storm
motions should be from southwest to northeast which will allow
convection to spread into southeast SC through the mid to late
afternoon hours. Soundings reveal an environment with 30- 35
knots of mid-level flow, DCAPE values of 800-1,000 J/kg, and
MLCAPE values in the 1,500-2,000 J/kg range. This will again
yield the potential for damaging wind gusts within the stronger
storms that develop. The entire forecast area remains within the
SPC Day 1 Slight Risk. Highs are forecast to range from the
upper 80s to the low 90s, with the warmest values along the
coastal corridor.

This evening and tonight: Afternoon convection should move off
to the northeast early in the evening. Attention then turns to
the possibility of upstream convection arriving from the west.
This upstream convection appears to be driven by remnant outflow
or an MCV tracking eastward across the Deep South. Despite
moving past diurnal heating and into the evening hours, the
presence of this MCV could be enough to keep at least scattered
convection going across inland areas into the early morning
hours. Then overall coverage should diminish to no more than
isolated as sunrise Tuesday approaches. Expect another mild
night with temperatures only falling into the low to mid 70s.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Upper level trough pushes eastward across the Ohio River Valley
Tuesday, sending its attendant sfc cold front toward the
region. While a few remnant showers/storms may be ongoing near
daybreak, should see a brief lull in activity through the late
morning and early afternoon hours, as temperatures warm into the
mid to upper 80s. Precipitation chances then return heading
into the late afternoon along the advancing sea breeze. Despite
there being ample instability (CAPE ~1500 to 2000 J/kg) and
DCAPE (~1000 J/kg) to work with, overall shear remains rather
meager, with 0-6 km values less than 20 kt. Mid level lapse rate
are also fairly modest (less than 7 degC/km). All this to say,
a few storms may become severe, or capable of producing damaging
wind gusts and locally heavy rainfall.

Upper level flow turns quasi-zonal heading into Wednesday, with
modest ridging then progged to briefly build overhead through
the Thursday. Meanwhile, at the sfc, will see the aforementioned
cold front become oriented along the coast as it stalls out
Wednesday afternoon. While conditions look to remain fairly dry
for the first half of the day, expect diurnally driven showers
to return during the latter half as a result of sea breeze
boundary interactions.

Otherwise, look for a warm front to lift across the area
Thursday, allowing the stalled front to finally shift. With the
aid of WAA, should see renewed chances for showers and storms
return yet again during the afternoon and evening. Highs during
this time look to remain in the upper 80s to low 90s, with lows
generally in the upper 60s to low 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Active weather pattern continues for the remainder of the
extended period as a series of upper level disturbances graze
the region. While confidence in any one solution remains low at
this time, most guidance generally agrees that development will
be diurnally driven. As such, have chances for showers and
storms gradually increasing throughout the afternoon/evenings.
Temperatures look to hold steady during this time, with
afternoon highs in the lower 90s becoming more common as we head
into the new week.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
KCHS and KJZI: VFR conditions should prevail through much of
the period. The main forecast concern is for afternoon and
evening thunderstorm impacts. We have maintained VCTS starting
at 20z. The TEMPO group for TSRA runs from 21-00z at both
sites. Confidence in direct impacts is low, and if either site
takes a direct hit there could be a brief period of IFR
conditions mainly in visibility. Gusty winds will also accompany
any thunderstorms that move through.

KSAV: The most immediate concern is a cluster of showers and
thunderstorms that is moving across southeast GA. Current
trajectory of this cluster would suggest most (if not all) of
the activity will remain north of KSAV. We have not added
anything to the TAF at this point and will handle with
amendments if need be. Attention then turns to afternoon
thunderstorm activity. We have maintained the VCTS coming into
the TAF at 18z with a TEMPO group for TSRA from 19-22z.
Confidence in direct impacts is low, and if the terminal takes a
direct hit from a thunderstorm there could be a brief period of
IFR conditions mainly in visibility. Gusty winds will also
accompany any thunderstorms that move through.

Extended Aviation Outlook: Typical summertime convection
pattern will bring periodic flight restrictions through mid-
week.

&&

.MARINE...
Today and tonight: We will continue to see elevated southwest
flow across much of the local waters through the period. Winds
should top out around 15 knots this morning, then increase
through the afternoon into the 15-20 knot range. In fact, the
chances for frequent 25 knot gusts increases for the Charleston
County waters by late afternoon and through most of the
overnight. This will be sufficient to go with a Small Craft
Advisory starting in the late afternoon and continuing through
sunrise Tuesday. Seas should average 2-4 feet, except up to 5
feet at times in the Charleston County waters and the far out
portion of the outer GA waters. Once again, inland thunderstorms
could move to the coast and then into the coastal waters this
afternoon and evening bringing the potential for strong wind
gusts.

Tuesday through Friday: Expect south-westerly winds to prevail
throughout the period. Could see winds become a bit breezy
Tuesday, with gusts approaching 23 kt in the Charleston County
nearshore waters. Seas during this time should largely range
between 2 to 4 feet. For now conditions remain marginal, but
will continue to monitor trends in the event that SCA are
needed. Otherwise, no marine concerns are expected beyond
Tuesday night.

&&

.CLIMATE...
Record High Minimum Temperatures:

June 9:
KCHS: 77/1978
KSAV: 77/1877

June 11:
KCHS: 76/2020
KSAV: 76/2010

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
     Tuesday for AMZ350.

&&

NEAR TERM...BRS/BSH
SHORT TERM...BSH/SST
LONG TERM...BSH/SST
AVIATION...BSH/SST
MARINE...BSH/SST
Hazardous weather outlook, Jun 9, 2:10 PM EST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
310 PM EDT Mon Jun 9 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-101915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
310 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Severe Thunderstorm

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Jun 9, 1:41 PM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
241 PM EDT Mon Jun 09 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Marine Tstm Wind 24 E Sapelo Island      31.40N  80.87W
06/09/2025  M40 mph          AMZ354             GA   Buoy

            35 kt wind gust measured at Gray's Reef Buoy

&&

Event Number CHS2500430

CEB
Special weather statement, Jun 9, 2:13 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
313 PM EDT Mon Jun 9 2025

GAZ116>119-138-SCZ051-092000-
Coastal Jasper SC-Inland Liberty GA-Coastal Bryan GA-Coastal
Chatham GA-Inland Chatham GA-Inland Bryan GA-
313 PM EDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...JASPER...BRYAN AND
CHATHAM COUNTIES UNTIL 4 PM EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Stewart, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hinesville, Pooler, Richmond Hill, Tybee Island, I-16/I-95
  Interchange, Windsor Forest, Hunter Army Airfield, Coffee Bluff,
  Midtown Savannah and Downtown Savannah.

This includes the following highways...
	I-16 between mile markers 156 and 168.
	I-95 in Georgia between mile markers 85 and 102.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3183 8165 3196 8168 3214 8112 3211 8111
      3209 8106 3210 8100 3208 8098 3207 8095
      3204 8092 3203 8089 3204 8089 3205 8092
      3206 8092 3205 8091 3206 8090 3205 8084
      3205 8083 3202 8082 3196 8084 3194 8085
TIME...MOT...LOC 1913Z 254DEG 34KT 3191 8159

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

APT
Special weather statement, Jun 9, 2:18 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
318 PM EDT Mon Jun 9 2025

GAZ137-140-141-092015-
Long GA-Coastal McIntosh GA-Inland McIntosh GA-
318 PM EDT Mon Jun 9 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT MCINTOSH AND LONG
COUNTIES UNTIL 415 PM EDT...

At 318 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 10 miles southwest of Ludowici to 23
miles southwest of Cox, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Darien, Tibet, Jones, Townsend, Cox, Eulonia, Pine Harbor,
  Crescent, Carnigan and South Newport.

This includes I-95 in Georgia near mile marker 50...and
	between mile markers 47 and 49...and
	between mile markers 51 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3167 8185 3170 8151 3169 8147 3164 8143
      3165 8135 3129 8136 3128 8139 3133 8144
      3138 8155 3145 8163 3147 8161 3151 8166
      3155 8167 3155 8170 3158 8170 3166 8181
      3165 8181
TIME...MOT...LOC 1918Z 266DEG 21KT 3160 8187 3142 8182 3122 8185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

APT
Special weather statement, Jun 9, 2:35 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
335 PM EDT Mon Jun 9 2025

GAZ099-100-114-115-092015-
Evans GA-Bulloch GA-Candler GA-Tattnall GA-
335 PM EDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT TATTNALL...CANDLER...EVANS AND
BULLOCH COUNTIES UNTIL 415 PM EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Collins, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Reidsville, Claxton, Hagan, Collins, Cobbtown, Pulaski, Register,
  Bellville, Manassas and Undine.

This includes I-16 between mile markers 107 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3229 8223 3242 8192 3220 8179 3209 8220
      3214 8220 3215 8219 3217 8218 3217 8219
      3218 8218 3221 8221 3225 8221 3228 8223
TIME...MOT...LOC 1935Z 247DEG 31KT 3218 8225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

APT
Special weather statement, Jun 9, 2:39 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston SC
339 PM EDT Mon Jun 9 2025

GAZ117-138>141-092015-
Coastal Liberty GA-Inland Liberty GA-Coastal Bryan GA-Coastal
McIntosh GA-Inland McIntosh GA-
339 PM EDT Mon Jun 9 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...MCINTOSH AND
BRYAN COUNTIES UNTIL 415 PM EDT...

At 339 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Tibet to 12 miles southwest of
Darien, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Shellman Bluff, Blackbeard Island, Valona, Crescent, Pine Harbor,
  Sapelo Island, Harris Neck, Meridian, South Newport and Halfmoon
  Landing.

This includes I-95 in Georgia between mile markers 67 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3172 8115 3171 8116 3171 8113 3172 8113
      3172 8111 3165 8112 3162 8111 3153 8116
      3150 8116 3140 8123 3137 8122 3135 8125
      3132 8123 3128 8125 3128 8134 3129 8133
      3130 8137 3161 8139 3169 8150
TIME...MOT...LOC 1938Z 265DEG 37KT 3164 8160 3145 8154 3125 8157

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

APT
Special weather statement, Jun 9, 2:59 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
359 PM EDT Mon Jun 9 2025

GAZ118-119-SCZ047-048-051-092045-
Coastal Jasper SC-Inland Jasper SC-Coastal Chatham GA-Beaufort SC-
Inland Chatham GA-
359 PM EDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER AND CHATHAM
COUNTIES UNTIL 445 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garden City, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hilton Head Island, Pooler, Bluffton, Bellinger Hill Area,
  Hutchinson Island, Wilmington Island, Downtown Savannah, Midtown
  Savannah, Hunter Army Airfield and Savannah International Airport.

This includes the following highways...
	I-16 between mile markers 159 and 168.
	I-95 in Georgia between mile markers 101 and 111.
	I-95 in South Carolina between mile markers 4 and 5.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3199 8117 3215 8129 3223 8115 3223 8114
      3238 8089 3219 8065 3218 8066 3218 8067
      3215 8069 3204 8089
TIME...MOT...LOC 1959Z 242DEG 31KT 3210 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

APT

The radar

The Charleston,SC radar (KCLX), 97 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Candler

When
June 9, 3:05 PM EST
Where
Candler County, 1.88 mi WNW of Excelsior
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.330, -82.000

The Candler County 911 Call Center reported a tree down on Dutch Ford Road.

Thunderstorm Wind, Candler

When
June 9, 3:06 PM EST
Where
Candler County, 3.58 mi NW of Excelsior
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.350, -82.020

The Candler County 911 Call Center reported a tree down on Lake Church Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279709, 1279710.